Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 33, NWS Paducah, KY

May 1, 2004Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 1, 2004, 4:08 AM CDT for Wayne County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2004, 4:08 AM CDT (09:08 UTC)
Expired
May 1, 2004, 5:00 AM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Wayne County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:45 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 1, 2:45 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CDT SAT MAY 1 2004

.DISCUSSION...

LATEST SURFACE ANALYSIS SHOWS COLD FRONT SITUATED JUST NORTHWEST OF
THE NW PERIPHERY OF THE PAH CWA. CURRENT REG RADAR LOOP SHOWS A
COUPLE LINES OF CONVECTION FIRING OVER SEMO SIL AND SWIN. THIS COULD
BE IN RESPONSE TO 30 KNOT LLJ PUSHING OUT AR AND SOME MOISTURE
POOLING FROM PREVIOUS MCS...AS PER SWOMCD. SAT IR PICS SHOW CLOUD
TOPS > -70C UPSTREAM.

MODELS INITIALIZED REASONABLY WELL WITH SYNOPTIC FEATURES AND ALL
AGREE TODAY INTO THIS EVENING IS BEST CHC OF SVR AND FFW. ALTHOUGH
MODEL QPF IS NOT OVERLY IMPRESSIVE...PRECIP RATES OVER THE PAST
COUPLE EPISODES HAVE BEEN AVG BETWEEN 1 AND 2 INCHES. STORM TOTALS
EXCEEDING 3 INCHES IN SOME LOCATIONS. ALL THIS WITHOUT A MAJOR
SURFACE BASED SYNOPTIC FEATURE. NOW FOR TODAY WE WILL HAVE THE BEST
RH COMBINED WITH A FRONTAL BOUNDARY...AND UPPER LEVEL SUPPORT. THUS
A FFA HAS BEEN ISSUED FOR CWA THROUGH THIS EVENING...REF SDFFFAPAH
... IN ADDITION WITH ALL THESE PARAMETERS PHASING OVER PAH CWA TODAY
WOULD EXPECT THE POSSIBILITY FOR SVR ESPECIALLY THIS AFTN OVER THE
SE PORTIONS...REF SWODY1...

FOR TNGT BOTH ETA AND GFS SOLUTIONS ADVERTISE DRY CONDITIONS AFT
MIDNGT. THUS...WILL FOLLOW THAT TREND. WILL PULL POPS AFTER MDNGT
TNGT AND KEEP SUNDAY DRY. WILL MAINTAIN CHCS OVERNIGHT SUNDAY NIGHT
THEN DRY IT OUT AGAIN MONDAY AFT 12Z. WILL NOT INTRODUCE POPS FOR
TUE ATTM. WILL KEEP THE REST OF THE FCST DRY.

USED A MIX OF MAV/FWC SHORT TERM AND AGAIN WARMED THINGS UP IN
EXTENDED TO BETTER REFLECT LATEST MEX.

THANKS TO SURROUNDING FOS FOR ALL THE COORD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FFA THROUGH THIS EVENING ENTIRE AREA.
IN...FFA THROUGH THIS EVENING ENTIRE AREA..
KY...FFA THROUGH THIS EVENING ENTIRE AREA..
MO...FFA THROUGH THIS EVENING ENTIRE AREA..

&&

KH
Hazardous weather outlook, Apr 30, 9:56 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
956 PM CDT FRI APR 30 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-011000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...REMAINDER OF TONIGHT

THERE IS A SMALL CHANCE THUNDERSTORMS WILL REDEVELOP LATE
TONIGHT...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER SATURDAY...MAINLY SOUTH OF
A LINE FROM DONIPHAN MISSOURI THROUGH CAPE GIRARDEAU...AND
EVANSVILLE INDIANA...TO PETERSBURG. THE MAIN HAZARDS WITH
ANY SEVERE STORMS WILL BE DAMAGING WIND AND HAIL...ALTHOUGH AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

IN ADDITION...ANY THUNDERSTORM MAY PRODUCE VERY HEAVY RAINFALL AND
LOCALIZED FLOODING...ESPECIALLY CONSIDERING THE HEAVY RAINS FRIDAY
EVENING WHICH MAY RESULT IN A LOW THRESHOLD FOR RECEIVING ANY
ADDITIONAL HEAVY RAINS.

In the hours before

Local storm report, May 1, 2:37 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
237 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      5 S POSEYVILLE          38.10N 87.78W
05/01/2004                   POSEY              IN   LAW ENFORCEMENT

            6 TO 8 INCHES OF WATER OVER HWY 165 NORTH OF INDIANA
            STATE HWY 66.

&&

NADOLSKI
Local storm report, May 1, 2:48 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      5 NNW DARMSTADT         38.16N 87.61W
05/01/2004                   VANDERBURGH        IN   LAW ENFORCEMENT

            WATER...AS MUCH AS 2 FEET IN SOME AREAS... OVER

            INTERSTATE 64 FROM MILE MARKER 18 EAST TO MILE MARKER 25.

&&

MJN
Special weather statement, May 1, 3:59 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 AM CDT SAT MAY 1 2004

MOZ076-086-087-100-107>112-114-011100-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-MISSISSIPPI MO-
NEW MADRID MO-PERRY MO-RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO-
359 AM CDT SAT MAY 1 2004

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSOURI THROUGH
600 AM. THESE STORMS MAY PRODUCE GUSTY WINDS 35 TO 45 MPH. AT 355
AM...RADAR SHOWED THE LINE OF STORMS EXTENDED FROM NEAR VAN BUREN
TO DONIPHAN. THE STORMS WERE MOVING EAST NORTHEAST AT 35 MPH. CITIES
IN THE PATH OF THE STORMS INCLUDE POPLAR BLUFF...GREENVILLE...AS
WELL AS LAKE WAPPAPELLO.

IN ADDITION TO THE WIND...THE STORMS WILL PRODUCE HEAVY RAIN...
DANGEROUS LIGHTNING...AND POSSIBLY SMALL HAIL.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:07 AM CDTFlash Flood WarningPAHWhite3 hr
May 1, 4:27 AM CDTFlash Flood WarningPAHHamilton4 hr
May 1, 5:24 AM CDTFlash Flood WarningPAHSaline3 hr
May 1, 6:17 AM CDTSevere Thunderstorm WarningPAHJohnson, Williamson43 min
May 1, 6:39 AM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton51 min
Apr 30, 7:18 PM CDTFlash Flood WarningPAHDaviess, Hopkins, McLean, Muhlenberg, Webster117 min
May 1, 4:24 AM CDTSevere Thunderstorm WarningPAHButler, Stoddard51 min
May 1, 4:51 AM CDTSevere Thunderstorm WarningPAHBollinger54 min
May 1, 5:18 AM CDTSevere Thunderstorm WarningPAHCape Girardeau27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.